Document Detail


Hypokaliemic rhabdomyolysis associated with liquorice ingestion: report of an atypical case.
MedLine Citation:
PMID:  9323516     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We here present an unusual case of hypokaliemic rhabdomyolysis, characterised by a sthenic deficit exclusively involving the distal muscles of the upper limbs and secondary to chronic glycyrrhizic acid intoxication, and by the absence of even ictal arterial hypertension. We discuss the etiopathogenetic bases and the risks related to the development of this secondary hypokaliemic syndrome, also in relation to other concomitant risk factors such as prolonged physical exercise and exposure to low temperatures.
Authors:
M Barrella; G Lauria; R Quatrale; E Paolino
Related Documents :
17570316 - Megacolon and stercoral proctitis after frequent fecal impactions: report of an unusual...
9323516 - Hypokaliemic rhabdomyolysis associated with liquorice ingestion: report of an atypical ...
10465226 - Endogenous endophthalmitis: case report and brief review.
15800886 - Pilomyxoid astrocytoma in a patient with neurofibromatosis.
424126 - Probable parasellar meningioma in a pregnant woman.
16453116 - Ruptured fusiform aneurysm of fenestrated a1 segment of the anterior cerebral artery. c...
Publication Detail:
Type:  Case Reports; Journal Article; Research Support, Non-U.S. Gov't    
Journal Detail:
Title:  Italian journal of neurological sciences     Volume:  18     ISSN:  0392-0461     ISO Abbreviation:  Ital J Neurol Sci     Publication Date:  1997 Aug 
Date Detail:
Created Date:  1997-11-20     Completed Date:  1997-11-20     Revised Date:  2006-11-15    
Medline Journal Info:
Nlm Unique ID:  8006502     Medline TA:  Ital J Neurol Sci     Country:  ITALY    
Other Details:
Languages:  eng     Pagination:  217-20     Citation Subset:  IM    
Affiliation:
Clinica Neurologica, Università di Ferrara, Italy.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Arm
Glycyrrhiza / poisoning*
Humans
Hypokalemia / chemically induced*
Male
Middle Aged
Muscle, Skeletal / pathology
Plants, Medicinal*
Rhabdomyolysis / chemically induced*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Recurrent external ophthalmoparesis during hormonal therapy after thyroid ablation. Case report.
Next Document:  Women and epilepsy in the Mediterranean cultures.